Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 187, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 11, 2005, 6:07 PM CDT for Pecos County, Texas. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2005, 6:07 PM CDT (23:07 UTC)
- Expired
- Jun 11, 2005, 7:00 PM CDT
- In force
- 53 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Pecos County, TX
The radar
The Midland/Odessa radar (KMAF), 154 km from the middle of the area, began a volume at 23:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 6:32 PM CDT | HAIL 0.88 | 21 S Fort Stockton, TX | RPTD ON U.S. HWY 385. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 11.1 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1935 J/kg
- Mixed-layer CIN
- -131 J/kg
- Mixed-layer LCL
- 759 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMAF 112308
SVRMAF
TXC371-120000-
/O.NEW.KMAF.SV.W.0187.050611T2307Z-050612T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
607 PM CDT SAT JUN 11 2005
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL PECOS COUNTY IN SOUTHWEST TEXAS
* UNTIL 700 PM CDT
* AT 602 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND
DAMAGING WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 9 MILES
SOUTH OF BELDING...OR 18 MILES SOUTHWEST OF FORT STOCKTON ALONG
U.S. HIGHWAY 385...MOVING EAST AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
U.S. HIGHWAY 385 SOUTH OF FORT STOCKTON...
A SEVERE THUNDERSTORM WARNING MEANS THAT SEVERE WEATHER IS OCCURRING
OR IS IMMINENT. WIND GUSTS IN EXCESS OF 60 MPH... HAIL THREE-QUARTERS
OF AN INCH IN DIAMETER OR LARGER... VERY HEAVY RAIN... AND DEADLY
LIGHTNING ARE ALL LIKELY. IF YOU ARE IN THE PATH OF THIS SEVERE STORM
MOVE TO SAFE SHELTER NOW.
TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.
LAT...LON 3064 10321 3038 10288 3051 10240 3091 10230
3093 10290
$$3 follow-up statements
000
WWUS54 KMAF 112332
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
631 PM CDT SAT JUN 11 2005
TXC371-120000-
/O.CON.KMAF.SV.W.0187.000000T0000Z-050612T0000Z/
PECOS-
631 PM CDT SAT JUN 11 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 700 PM CDT FOR
CENTRAL PECOS COUNTY...
AT 628 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL
AND DAMAGING WINDS TO 60 MPH. THIS STORM WAS LOCATED 21 MILES SOUTH
OF FORT STOCKTON OVER U.S. HIGHWAY 285...MOVING SOUTHEAST AT 15 MPH.
SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...U.S.
HIGHWAY 385 IN SOUTH CENTRAL PECOS COUNTY.
TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.
LAT...LON 3064 10321 3038 10288 3051 10240 3091 10230
3093 10290
$$000
WWUS54 KMAF 112343
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
641 PM CDT SAT JUN 11 2005
TXC371-120000-
/O.CON.KMAF.SV.W.0187.000000T0000Z-050612T0000Z/
PECOS-
641 PM CDT SAT JUN 11 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 700 PM CDT FOR
CENTRAL PECOS COUNTY...
AT 636 PM CDT...THE PUBLIC REPORTED NICKEL SIZE HAIL OVER U.S.
HIGHWAY 385 21 MILES SOUTH OF FORT STOCKTON. THIS STORM WAS
INTENSIFYING AND MAY PRODUCE LARGE HAIL UP TO THE SIZE OF GOLFBALLS
NEAR U.S. HIGHWAY 385 IN SOUTH CENTRAL PECOS COUNTY. THE STORM IS
MOVING SOUTHEAST AT 10 MPH.
TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.
LAT...LON 3064 10321 3038 10288 3051 10240 3091 10230
3093 10290
$$000 WWUS54 KMAF 112358 SVSMAF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 657 PM CDT SAT JUN 11 2005 TXC371-120007- /O.EXP.KMAF.SV.W.0187.000000T0000Z-050612T0000Z/ PECOS- 657 PM CDT SAT JUN 11 2005 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PECOS COUNTY EXPIRES AT 700 PM CDT... AT 657 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED BELOW SEVERE LEVELS. THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. ADDITIONAL STORM DEVELOPMENT OR INTENSIFICATION WILL REMAIN POSSIBLE THROUGH EARLY EVENING. LAT...LON 3064 10321 3038 10288 3051 10240 3091 10230 3093 10290 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:51 PM CDT, 3 hours 16 minutes earlier.
Area forecast discussion, Jun 11, 2:51 PM CDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 251 PM CDT SAT JUN 11 2005 .SHORT TERM... A DRYLINE EXTENDED FROM NEAR ARTESIA TO WINK...THEN SOUTH THROUGH THE BIG BEND AT 11/19Z...AND WAS MIXING SLOWLY EAST. AN OUTFLOW BOUNDARY MOVED SOUTH INTO THE SOUTHEAST NEW MEXICO PLAINS...WHICH KEPT THE DRYLINE FROM MIXING EAST IN THESE AREAS...WHILE ANOTHER OUTFLOW BOUNDARY WAS NOTICEABLE ON VISIBLE SATELLITE IMAGERY MOVING INTO THE NORTHERN PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS. A SHORTWAVE TROUGH WAS MOVING EAST/SOUTHEAST THROUGH SOUTHERN ARIZONA/NORTHERN MEXICO THIS AFTERNOON. AS THIS WAVE APPROACHES THE CWA THIS EVENING...EXPECT LOW LEVEL WINDS TO BACK AND INCREASE CONVERGENCE ALONG THE DRYLINE. SINCE WE STILL HAVE A SLIGHT TO MODERATLEY UNSTABLE AIRMASS ALONG AND EAST OF THE DRYLINE...AND STEEP MID LEVEL LAPSE RATES ALONG SAME...EXPECT TO SEE AT LEAST ISOLATED THUNDERSTORMS DEVELOP ALONG THE DRYLINE BY LATE AFTERNOON. THUNDERSTORMS MAY BECOME MORE WIDESPREAD ALONG THE DRYLINE AND/OR AFOREMENTIONED OUTFLOW BOUNDARIES THIS EVENING. SLIGHTLY WARMER MID LEVEL TEMPERATURES MAY KEEP POPS ISOLATED...BUT WENT A LITTLE HIGHER DUE TO DRY AIR IN WATER VAPOR IMAGERY POSSIBLY MASKING WEAKER SHORTWAVE TROUGHS OVER MEXICO AND HEADED FOR THE AREA AHEAD OF STRONGER SHORTWAVE TROUGH. BULK SHEAR VECTORS NOT QUITE AS STRONG AS THE LAST COUPLE OF DAYS...0 TO 6 KM OF 25 TO 35 KT...BUT THINK INSTABILITY WILL MAKE UP FOR THIS AND WE COULD SEE SEVERE THUNDERSTORMS DEVELOP NONTHELESS. THIS WILL ESPECIALLY BE TRUE IN THE VICINITY OF THE WEST/EAST BOUNDARIES OVER THE NORTHERN CWA...WHERE ADDITIONAL LOW LEVEL TURNING MAY AID THUNDERSTORM ORGANIZATION. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS...BUT AN ISOLATED TORNADO CANNOT BE RULED OUT. IF THUNDERSTORMS DO DEVELOP OVER PORTIONS OF EAST CENTRAL/SOUTHEAST NEW MEXICO...WE COULD SEE AN MCS DEVELOP THIS EVENING/TONIGHT AND MOVE THROUGH PORTIONS OF THE SOUTHEAST NEW MEXICO PLAINS...NORTHERN PERMIAN BASIN...AND WESTERN LOW ROLLING PLAINS. SOME OF THESE STORMS COULD PRODUCE LARGE HAIL AND DAMAGING WINDS. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH MOST OF ANY THUNDERSTORMS THAT DEVELOP THROUGH THIS EVENING...SO FLASH FLOODING COULD RESULT. HAVE MENTIONED THESE THREATS IN THE HWO...AND THE SEVERE THREATS IN THE ZONES. .LONG TERM... THE UPPER LEVEL SHORTWAVE TROUGH WILL TRANSLATE ACROSS WEST TEXAS AND SOUTHEAST NEW MEXICO SUNDAY MORNING. LIFT AHEAD OF THIS FEATURE WILL BE MOST ENHANCED ACROSS THE PERMIAN BASIN...AND A LINGERING AREA OF CONVECTION MAY BE ONGOING DURING THE MORNING HOURS FROM THE PERMIAN BASIN TO THE WESTERN LOW ROLLING PLAINS. HAVE INCREASED GRIDDED POPS TO 20-30 PCT IN THESE LOCATIONS THROUGH 18Z SUNDAY. BY SUNDAY AFTERNOON...THE DRYLINE SHOULD MIX TO THE FAR EASTERN PART OF THE FORECAST AREA AS 850-700 MB WINDS VEER TO THE WEST SOUTHWEST. THERE MAY BE ENOUGH CONVERGENCE ALONG THE DRYLINE FOR AN ISOLATED THUNDERSTORM...MAINLY EAST OF A SNYDER...BIG LAKE...IRAAN... SANDERSON LINE. CONVECTION CHANCES WILL DECREASE THROUGHOUT MUCH OF NEXT WEEK AS AN UPPER LEVEL RIDGE OF HIGH PRESSURE BUILDS ACROSS WEST TEXAS AND SOUTHERN NEW MEXICO. A WEAK FRONTAL BOUNDARY MAY WORK ITS WAY SOUTH TO THE VICINITY OF THE WEST TEXAS SOUTH PLAINS ON TUESDAY. FOR NOW THE NAM AND GFS MODELS ARE IN DECENT AGREEMENT THAT THE BOUNDARY SHOULD REMAIN NORTH OF OUR FORECAST AREA. WIDELY SCATTERED CONVECTION MAY FIRE NORTH OF THE AREA ALONG THE BOUNDARY. SHEAR VECTORS WOULD SUPPORT SOME OF THIS CONVECTION WORKING SOUTHEAST TOWARD THE WESTERN LOW ROLLING PLAINS DURING THE AFTERNOON. ELSEWHERE...UPSLOPE SOUTHEAST FLOW WILL OCCUR OVER MOST AREAS AHEAD OF THE FRONTAL BOUNDARY. THE OVERALL LACK OF CONVERGENCE SHOULD KEEP ISOLATED CONVECTION IF ANY LIMITED TO THE TYPICAL MOUNTAIN AREAS. THE UPPER RIDGE WILL REMAIN CENTERED OVER NORTHERN CHIHUAHUA THROUGH THE WEEKEND. SHORTWAVES WILL ROTATE AROUND THE RIDGE THROUGH THE PERIOD...WITH MOUNTAIN CONVECTION LIKELY FIRING OVER THE HIGHER TERRAIN OF NORTHERN NEW MEXICO WEDNESDAY AND THURSDAY. OVERALL FLOW PATTERN SHOULD KEEP THIS CONVECTION NORTH OF THE FORECAST AREA WEDNESDAY AND THURSDAY NIGHTS. BY FRIDAY...A SHORTWAVE MAY ROTATE FARTHER SOUTH INTO SOUTH CENTRAL NEW MEXICO...SO WILL LEAVE ISOLATED TSRA IN PLACE ACROSS THE WESTERN AND NORTHWESTERN PARTS OF THE FA. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 69 97 68 96 / 30 30 10 0 CARLSBAD NM 65 96 61 98 / 10 0 0 0 DRYDEN TX 72 96 70 97 / 30 10 10 10 FORT STOCKTON TX 70 97 67 98 / 30 10 0 0 GUADALUPE PASS TX 64 86 63 93 / 0 0 0 0 HOBBS NM 65 96 62 97 / 20 0 0 0 MARFA TX 53 89 53 93 / 10 0 0 0 MIDLAND INTL AIRPORT TX 70 96 68 97 / 20 20 0 0 ODESSA TX 70 98 67 97 / 20 20 0 0 WINK TX 70 103 69 104 / 20 10 0 0 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 67/21
Hazardous weather outlook, Jun 11, 2:07 PM CDT, 4 hours before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 207 PM CDT SAT JUN 11 2005 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-121843- ANDREWS-BIG BEND AREA-BORDEN-CENTRAL LEA COUNTY-CRANE- DAVIS/APACHE MOUNTAINS AREA-DAWSON-ECTOR-EDDY COUNTY PLAINS-GAINES- GLASSCOCK-GUADALUPE MOUNTAINS-GUADALUPE MOUNTAINS OF EDDY COUNTY- HOWARD-LOVING-MARFA PLATEAU-MARTIN-MIDLAND-MITCHELL- NORTHERN LEA COUNTY-PECOS-PRESIDIO VALLEY-REAGAN- REEVES COUNTY AND UPPER TRANS PECOS-SCURRY-SOUTHERN LEA COUNTY- TERRELL-UPTON-VAN HORN AND HIGHWAY 54 CORRIDOR-WARD-WINKLER- 207 PM CDT SAT JUN 11 2005 (107 PM MDT SAT JUN 11 2005) THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST TEXAS AND SOUTHEASTERN NEW MEXICO. .DAY ONE...TONIGHT SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ALONG THE DRYLINE LATE THIS AFTERNOON INTO THIS EVENING...GENERALLY ALONG AND EAST OF A MALJAMAR TO WINK TO ALPINE TO LAJITAS LINE. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS... ALTHOUGH AN ISOLATED TORNADO CANNOT BE RULED OUT. LATER TONIGHT...A CLUSTER OF THUNDERSTORMS MAY MOVE EAST/SOUTHEAST ACROSS THE NORTHERN PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS. SOME OF THESE STORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. LOCALLY HEAVY RAINFALL COULD RESULT IN FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FEW THUNDERSTORMS MAY AFFECT THE NORTHERN PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS EARLY SUNDAY. IN ADDITION...ISOLATED THUNDERSTORMS WILL BE POSSIBLE SUNDAY AFTERNOON FROM THE WESTERN LOW ROLLING PLAINS...SOUTH THROUGH THE EASTERN PERMIAN BASIN AND LOWER TRANS PECOS SUNDAY AFTERNOON. ONLY ISOLATED THUNDERSTORMS WILL BE POSSIBLE THROUGH THE WEEK. THESE STORMS ARE GENERALLY EXPECTED TO REMAIN BELOW SEVERE LIMITS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NECESSARY LATE THIS AFTERNOON AND FOR PART OF THE NIGHT. EMERGENCY MANAGERS...SPOTTER GROUPS...LAW ENFORCEMENT AGENCIES...AND OTHER INTERESTED PARTIES SHOULD KEEP ABREAST OF THE LATEST WEATHER INFORMATION. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT (LOWER CASE) HTTP://WWW.WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jun 11, 5:26 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 526 PM CDT SAT JUN 11 2005 TXZ075-112300- PECOS TX- 526 PM CDT SAT JUN 11 2005 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR CENTRAL PECOS COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER BELDING AT 526 PM CDT...MOVING NORTHEAST AT 15 MPH. SMALL HAIL AND LOCALIZED WIND GUSTS TO 55 MPH WILL BE POSSIBLE. ADDITIONAL STRONG STORMS ARE DEVELOPING OVER SOUTHERN PECOS COUNTY...ABOUT 15 MILES SOUTH OF BELDING. TAKE SHELTER SHOULD ONE OF THESE STORMS APPROACH YOUR AREA. MONITOR FOR LATER STATEMENTS AND POSSIBLE WARNINGS. SEVERE WEATHER COULD DEVELOP QUICKLY.
Special weather statement, Jun 11, 6:02 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 602 PM CDT SAT JUN 11 2005 TXZ075-120000- PECOS TX- 602 PM CDT SAT JUN 11 2005 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR CENTRAL PECOS COUNTY. A STRONG THUNDERSTORM WAS LOCATED 9 MILES SOUTH OF BELDING AT 602 PM CDT...MOVING EAST AT 10 MPH. THIS STORM WILL AFFECT AREAS NEAR U.S. HIGHWAY 385 SOUTH OF FORT STOCKTON BY 630 PM CDT. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.